Doctor insights on:
The Cause Of Leg Cramps
Several things: Tired muscles from heavy exercise, prolonged standing/working on them. Abnormalities in potassium, calcium, magnesium, dehydration, venous disease (venous insufficiency), poor arterial circulation can result in rest pain which some describe as cramping. ...Read moreSee 1 more doctor answer
Leg pain can be due to a muscle cramp (also called a charley horse). Common causes of cramps include: * Dehydration or low amounts of potassium, sodium, calcium, or magnesium in the blood * Medications such as: o Diuretics, which can cause you to lose too much fluid or minerals o Statins, which lower cholesterol and can cause muscle injury * Muscle fatigue or strain from overuse, too much exercise, or holding a muscle in the same position ...Read more
Muscle irritation: Cramping comes on when muscles become irritated after heavy working, exercise, prolonged standing. A frequent cause is venous incompetence, and the leaky valves within veins allow reverse flow of blood down the legs, resulting in swelling, subsequent cramping. See www.Phlebology.Org and see a phlebologist who can help you out. ...Read moreSee 1 more doctor answer
Electrolyte imbalanc: Leg cramps can be cause by several things. However, the most common cause is electrolyte imbalance and or dehydration. Make sure you are hydrated and i would make sure you take a calcium supplement. If this does not help consider trying a magnesium supplement. If nothing else helps there is a product called 'crampy legs' which usually helps. ...Read more
Lessen you dosage: Consult with your doctor. The rx instructions indicate a reduction of dosage is in order under the guidance of your doctor. A pill splitter can cut the pills in half to give you half dose. You can eliminate certain days a week to cut your overall dose. I know a person that reduce their dose to taking only 5 mg once per week - approved by their doctor, and is doing well.. ...Read more
Maybe: All statins including zocor can cause muscle pains, usually proximal muscles such as thighs or arms, and usually bilaterally. If you have this, check your ck blood test with your primary care doctor to rule out a more serious complication and try to stop it to see if the symptoms disappear - they always do in case of statin associated muscle pain within 1-2 weeks of stopping the medication. ...Read moreSee 1 more doctor answer
No definite answer: Night time leg cramps are very common especially in middle aged folks and more so in the elderly. There has been no cause documented. Mineral deficiency is debatable as there's no proven relief from use of magnesium that is advertised as anti-cramp remedy. Quinine had worked the best until it was pulled off the market a few years ago. ...Read moreSee 1 more doctor answer
Overuse: When one engages in vigorous exercise, you may have these symptoms, especially if you are overdoing it. If this is happening with regularity, seek out a trainer who will give you a more appropriate program. If these symptoms happen with mild exercise, please seek out the care of your doctor. ...Read more
- Talk to a doctor live online for free
- What causes leg cramps in the middle of the night?
- What is the cause of cramps in legs at night?
- Cause of cramps in the legs
- Ask a doctor a question free online
- What are the causes of a swelling foot and leg and turning black?
- What causes pain down the outside of my leg when kneeling?
- Cause of leg swelling below the knee
- Can cancer of the liver cause swelling of feet and legs?
- Talk to a sports medicine specialist online for free